MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 27IN 0 S/A UR-6; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 27IN 0 S/A UR-6; SUTURE, SURGICAL, ABSORBABLE
Catalog Number D7185
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # :(b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: here was no known adverse consequences associated with the patient so far.Re adverse consequence associated with the injured nursing staff member: - there is a 3 months window observation period for infection therefore outcome will not be conclusive till the 3 months is up.Re operation where the 0 pds atraumatic was detached & stuck inside patient¿s cavity: there was nil known complication as a result of the prolonged surgery time up-to-date.The tissue being sutured was lodged between layers of fat.No additional dissection was required on other tissue other than targeted tissue, although surgeon had to use a pair of artery to dig through the fat to look for and retrieve the needle.The operation was prolonged because of it.But we do not have a record of the exact minute count.There was no known change in post op care related to the prolonged operation.Re complaints on ¿multiple cases that happened across different specialties¿: i had at least 10 scrub or scout nurses reporting the problem of difficulty in pulling sutures out of inner packages.Specialties involved include colorectal, urology, robotic, general, gynaecology & orthopaedics.Unable to provide exact number or specifications of cases as they were retrospective feedbacks and no adverse effect on patient was known at the time.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2023 and suture was used.During the procedure, the 0 pds atraumatic was detached & stuck inside patient¿s cavity.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 9/14/2023.H6 component code: g07002 no device problem found.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.The returned sample determined that it was received, thirteen sealed samples that pertain to product code d7185.In the inspection of the returned samples, the packets were opened and were tested to verify the dispensability of the sutures, and the sutures were dispensed without problems.A functional test was performed using instron equipment, and the pull force results were above the minimum requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PDSII VIO 27IN 0 S/A UR-6
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez
MX  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17413983
Report Number2210968-2023-05475
Device Sequence Number7135421
Product Code NEW
UDI-Device Identifier10705031027343
UDI-Public10705031027343
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD7185
Device Lot NumberSKMMEB
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2023
Supplement Date Received by Manufacturer08/24/2023
09/12/2023
Initial Report FDA Received Date07/28/2023
Supplement Report FDA Received Date09/14/2023
10/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown